Buscar en
Revista Colombiana de Psiquiatría (English Edition)
Toda la web
Inicio Revista Colombiana de Psiquiatría (English Edition) Hyponatraemia associated with the use of quetiapine: case report
Journal Information
Vol. 49. Issue 4.
Pages 297-300 (October - December 2020)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 49. Issue 4.
Pages 297-300 (October - December 2020)
Case Report
DOI: 10.1016/j.rcpeng.2019.03.007
Hyponatraemia associated with the use of quetiapine: case report
Hiponatremia relacionada con el uso de quetiapina: reporte de caso clínico
Visits
...
Samir Aruachána,
Corresponding author
samiraruachan@javeriana.edu.co

Corresponding author.
, Sergio Moralesa, Sandra Milena Caicedob
a Instituto de Envejecimiento, Facultad de Medicina, Pontificia Universidad Javeriana, Bogotá, Colombia
b Unidad de Geriatría, Hospital Universitario San Ignacio, Bogotá, Colombia
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Abstract

Hyponatraemia is the most common electrolyte disturbance in the elderly. It can be asymptomatic or produce a spectrum of symptoms, particularly in the central nervous system, such as altered state of consciousness, lethargy, headache, seizures and gait disturbances, all of which are a common reason for consultation in this population. This condition has a high impact on the functionality of the patient given the need for multiple hospital stays, as well as on mortality. Its aetiology is multifactorial and its most common causes include low salt intake, chronic diseases such as kidney disease and heart failure, and the syndrome of inappropriate antidiuretic hormone secretion (SIADH), which is commonly caused by the chronic use of certain drugs, such as antidepressants, diuretics and antipsychotics, which are the most forgotten in clinical practice. The following clinical case presents the diagnostic approach of hyponatraemia and the importance of the medical history as a key tool to detect the aetiology of this clinical entity.

Keywords:
Hyponatraemia
Elderly
Quetiapine
Psychotropic drugs
Resumen

La hiponatremia es la alteración electrolítica más frecuente en el anciano y puede ser asintomática o producir un espectro de síntomas, especialmente del sistema nervioso central, tales como alteración del estado de conciencia, letargia, cefalea, convulsiones y alteraciones en la marcha, los cuales son un motivo frecuente de consulta de esta población. Esta entidad tiene un alto impacto en la funcionalidad del paciente, pues requiere múltiples hospitalizaciones, e incluso en mortalidad. Su etiología es multifactorial; entre sus causas más comunes están la baja ingesta de sal, las enfermedades crónicas como la nefropatía y la insuficiencia cardiaca y el síndrome de secreción inadecuada de hormona antidiurética (SIADH), que a su vez se produce comúnmente por el uso crónico de determinados fármacos, como los antidepresivos, los diuréticos y los antipsicóticos, que son los más olvidados en el abordaje clínico. Se presenta en este caso clínico el abordaje diagnóstico de la hiponatremia y la importancia de la anamnesis como instrumento clave para detectar la etiología de esta entidad clínica.

Palabras clave:
Hiponatremia
Anciano
Quetiapina
Psicofármacos

Article

These are the options to access the full texts of the publication Revista Colombiana de Psiquiatría (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Comprar
Comprar acceso al artículo

Comprando el artículo el PDF del mismo podrá ser descargado

Precio 19,34 €

Comprar ahora
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools